Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2015, 3:32 PM CDT for Harvey County, McPherson County, Reno County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2015, 3:32 PM CDT (20:32 UTC)
- Expired
- May 25, 2015, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, McPherson County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:37 PM CDT | HAIL 1.25 | 4 Ne Hutchinson, KS | TRAINED SPOTTER REPORTING PEA TO HALF DOLLAR SIZED HAIL WITH VERY FEW HALF DOLLAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KICT 252032
SVRICT
KSC079-113-155-252115-
/O.NEW.KICT.SV.W.0101.150525T2032Z-150525T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUHLER...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...INMAN...BUHLER...GALVA...WINDOM...
MCPHERSON AIRPORT AND HUTCHINSON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 52 AND 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 9746 3804 9767 3804 9792 3847 9792
TIME...MOT...LOC 2032Z 204DEG 32KT 3812 9781
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM4 follow-up statements
052
WWUS53 KICT 252041
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT MON MAY 25 2015
KSC079-113-155-252115-
/O.CON.KICT.SV.W.0101.000000T0000Z-150525T2115Z/
RENO KS-HARVEY KS-MCPHERSON KS-
341 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN RENO...NORTHWESTERN HARVEY AND SOUTHERN MCPHERSON
COUNTIES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUHLER...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...INMAN...BUHLER...GALVA...WINDOM...MCPHERSON
AIRPORT AND HUTCHINSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 9746 3804 9767 3804 9792 3847 9792
TIME...MOT...LOC 2041Z 204DEG 30KT 3817 9778
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM275
WWUS53 KICT 252051
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT MON MAY 25 2015
KSC079-252100-
/O.CAN.KICT.SV.W.0101.000000T0000Z-150525T2115Z/
HARVEY KS-
351 PM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARVEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3845 9746 3817 9760 3817 9770 3813 9770
3813 9789 3846 9783
TIME...MOT...LOC 2050Z 202DEG 28KT 3821 9777
$$
KSC113-155-252115-
/O.CON.KICT.SV.W.0101.000000T0000Z-150525T2115Z/
RENO KS-MCPHERSON KS-
351 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN RENO AND SOUTHERN MCPHERSON COUNTIES...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INMAN...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...INMAN...BUHLER...GALVA AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 9746 3817 9760 3817 9770 3813 9770
3813 9789 3846 9783
TIME...MOT...LOC 2050Z 202DEG 28KT 3821 9777
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM180
WWUS53 KICT 252106
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT MON MAY 25 2015
KSC113-155-252115-
/O.CON.KICT.SV.W.0101.000000T0000Z-150525T2115Z/
RENO KS-MCPHERSON KS-
406 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN RENO AND SOUTHERN MCPHERSON COUNTIES...
AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCPHERSON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...INMAN...BUHLER...GALVA AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3845 9746 3817 9760 3817 9770 3813 9770
3813 9789 3846 9783
TIME...MOT...LOC 2106Z 204DEG 32KT 3834 9769
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM334
WWUS53 KICT 252115
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT MON MAY 25 2015
KSC113-155-252125-
/O.EXP.KICT.SV.W.0101.000000T0000Z-150525T2115Z/
RENO KS-MCPHERSON KS-
415 PM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO AND SOUTHERN
MCPHERSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3845 9746 3817 9760 3817 9770 3813 9770
3813 9789 3846 9783
TIME...MOT...LOC 2112Z 204DEG 32KT 3834 9769
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:53 PM CDT, 39 minutes earlier.
Area forecast discussion, May 25, 2:53 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 253 PM CDT MON MAY 25 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 253 PM CDT MON MAY 25 2015 SHORT TERM/HI-RES MODELS SUPPORT THREE AREAS OF CONVECTION LATE THIS AFTERNOON AND EVENING WITH IMPACTS ON THE FORECAST AREA AND SEEM REASONABLE GIVEN THE ENVIRONMENTAL INSTABILITY/FORCING/FOCUSING MECHANISMS. DIURNAL HEATING HAS RESULTED IN A VERY UNSTABLE AIRMASS OVER SOUTH CENTRAL KANSAS WITH MLCAPES OVER 3000 J/KG. THIS HAS SUPPORTED RECENT CONVECTION JUST SOUTHWEST OF KICT. THE RAP SHOWED THIS WELL IN LATEST RUNS. THE HRRR AND RAP ALSO DEVELOP ANOTHER AREA OF CONVECTION JUST AFTER 00Z SOUTH OF SOUTHWARD SAGGING SURFACE FRONT MOVING INTO CENTRAL KANSAS THIS EVENING WHERE RETURN MOISTURE FLUX SHOULD RESULT IN MLCAPES IN EXCESS OF 2500 J/KG FOR A BRIEF TIME. THIRD AREA IS EXPECTED ON NORTHERN FRINGE OF STRONGER SOUTHERN PLAINS PV ANOMALY WHICH WILL SWEEP NORTHEAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND OVERNIGHT. DESPITE MODEST DEEP LAYER SHEAR THE PROGGED INSTABILITY SHOULD SUPPORT MARGINALLY SEVERE STORMS PRIOR TO MIDNIGHT ACROSS THE FORECAST AREA. WHILE THE DEEP CONVECTION WILL LEND TO LOCALLY HEAVY RAINFALL...THE OVERALL COVERAGE/DURATION OF THE EVENT IS NOT EXPECTED TO NECESSITATE A FLOOD WATCH AT THIS TIME. AS THE MAIN UPPER TROF ROTATES NORTHEAST ACROSS THE UPPER MIDWEST DURING TUESDAY...A WEAK SHORTWAVE ALOFT WILL MIGRATE EASTWARD OVER CENTRAL/EASTERN KANSAS IN THE AFTERNOON/EVENING. THIS MAY SUPPORT RENEWED DIURNAL CONVECTION ALONG THE SURFACE FRONT WHICH IS EXPECTED TO BECOME QUASI- STATIONARY ACROSS EAST CENTRAL INTO SOUTH CENTRAL KANSAS. SOME OF THIS ACTIVITY COULD FESTER INTO PART OF TUESDAY NIGHT ACROSS FAR SOUTHERN KANSAS. THE QUASI-STATIONARY BOUNDARY LOOKS TO LINGER ACROSS SOUTHERN KANSAS INTO WEDNESDAY OR POSSIBLY MIGRATE NORTH AS A WARM FRONT WEDNESDAY NIGHT. DIURNAL HEATING WILL RESULT IN STRONG INSTABILITY ALONG THIS BOUNDARY ON WEDNESDAY AFTERNOON. DESPITE SOME WEAK CAPPING POTENTIAL...CONDITIONAL CHANCES FOR CONVECTION WILL BE MAINTAINED ESPECIALLY ACROSS SOUTHERN KANSAS. INCREASED POTENTIAL FOR HIGH PLAINS CONVECTION WEDNESDAY EVENING AND A BETTER LOW LEVEL JET AND MOISTURE IMPINGING INTO CENTRAL KANSAS WEDNESDAY NIGHT...SHOULD SUPPORT BETTER CHANCES/HIGHER POPS ACROSS MUCH OF THE AREA WHICH IS REFLECTED IN THE GOING FORECAST. THURSDAY COULD BE A PERIODICALLY WET/STORMY DAY WITH A COUPLE OF MIGRATORY SHORTWAVES ALOFT AND CONTINUED MOISTURE TRANSPORT SUPPORTING CONVECTION. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 253 PM CDT MON MAY 25 2015 THE PINNACLE OF THE NEXT ROUND OF MORE WIDESPREAD CONVECTION AND HEAVY RAINFALL WILL BE ON FRIDAY INTO SATURDAY...WITH DIMINISHING CHANCES LATE IN THE WEEKEND AND HOPEFULLY A DRY PERIOD BY SUNDAY NIGHT INTO MONDAY. THIS SCENARIO IS GENERALLY SUPPORTED IN THE GFS AND ECMWF...THOUGH THE GFS MAINTAINS A STRONGER UPPER TROF ACROSS THE PLAINS ON SATURDAY. A STRONG SURFACE COLD FRONT WILL FOCUS THE HIGHER CONVECTIVE CHANCES/MORE WIDESPREAD RAINFALL FRIDAY INTO SATURDAY. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1247 PM CDT MON MAY 25 2015 LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE FORECAST AREA...WHICH HAS LED TO SOME SCATTERED MVFR CIGS LINGERING OR SLOW TO BURN OFF ACROSS CENTRAL KS. SO WILL KEEP SOME 2500 FOOT AGL CIGS ACROSS CENTRAL KS FOR NOW. THE NEXT CONCERN WILL BE THE CHANCE FOR TSRA ACROSS THE AREA LATE AFTERNOON INTO THIS EVENING...AS AN UNSTABLE AIRMASS REMAINS IN PLACE. EXPECT CONVECTION TO BECOME MORE WIDESPREAD FOR THE EVENING HOURS AS HEATING INCREASES. HARD TO PINPOINT EXACT LOCATION OF GREATEST TSRA COVERAGE...SO PREFER TO GO WITH VCTS FOR ALL LOCATIONS THIS EVENING. EXPECT MOST OF THE CONVECTION TO DIMINISH LATE THIS EVENING OR OVERNIGHT...BUT WITH LOW LEVEL MOISTURE REMAINING HIGH...EXPECT TO SEE MVFR CIGS REDEVELOP FOR MOST LOCATIONS EARLY TUE MORNING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 79 61 82 / 30 20 30 30 HUTCHINSON 59 79 60 82 / 30 20 30 30 NEWTON 60 78 60 80 / 30 20 30 30 ELDORADO 60 79 61 82 / 40 20 30 30 WINFIELD-KWLD 60 80 61 82 / 30 20 40 30 RUSSELL 56 78 58 82 / 40 10 20 30 GREAT BEND 57 78 58 81 / 40 10 20 30 SALINA 60 80 59 82 / 40 10 20 20 MCPHERSON 60 79 59 81 / 40 20 20 20 COFFEYVILLE 62 80 62 82 / 50 20 40 30 CHANUTE 62 79 62 82 / 50 20 40 30 IOLA 62 79 62 81 / 50 20 30 30 PARSONS-KPPF 62 80 62 82 / 50 20 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 5:35 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 535 AM CDT MON MAY 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 535 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT DUE TO THE RECENT HEAVY RAINS...SEVERAL COUNTY FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE AREAWIDE LATE THIS AFTERNOON AND EVENING. A HANDFUL OF THESE STORMS WILL BE CAPABLE OF 70 MPH WINDS...GOLFBALL SIZE HAIL AND LOCALLY VERY HEAVY RAIN...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL PERSIST INTO MIDWEEK OVER PORTIONS OF SOUTH- CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH AT LEAST LATE WEEK OR EARLY WEEKEND...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS AFFECTING MID-AMERICA...MAINLY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THE GREATEST THREAT WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...A HANDFUL OF STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE WITH PLANS ALONG RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 25, 2:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 215 PM CDT MON MAY 25 2015 KSZ083-092-251945- SEDGWICK KS-SUMNER KS- 215 PM CDT MON MAY 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 PM CDT * AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORWICH...OR 6 MILES NORTHWEST OF CONWAY SPRINGS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CONWAY SPRINGS AND VIOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3738 9780 3759 9781 3759 9750 3732 9767 TIME...MOT...LOC 1913Z 205DEG 39KT 3743 9775 KETCHAM
Special weather statement, May 25, 2:42 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT MON MAY 25 2015
KSZ083-252015-
SEDGWICK KS-
242 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 315 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GARDEN PLAIN...MOVING NORTH AT
45 MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...GODDARD...MAIZE...CHENEY...COLWICH...GARDEN PLAIN...MOUNT
HOPE...ANDALE...BENTLEY...LAKE AFTON AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3752 9780 3773 9780 3773 9770 3791 9770
3791 9746 3752 9753
TIME...MOT...LOC 1940Z 184DEG 39KT 3761 9771
KETCHAMSpecial weather statement, May 25, 2:53 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT MON MAY 25 2015
KSZ067-082-252030-
KINGMAN KS-RENO KS-
253 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CHENEY...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...HAVEN...YODER...MT
VERNON...CHENEY STATE PARK...HUTCHINSON AIRPORT AND CHENEY LAKE.
LAT...LON 3761 9781 3774 9799 3816 9793 3816 9770
3774 9770 3774 9781
TIME...MOT...LOC 1952Z 184DEG 36KT 3772 9780
KETCHAMSpecial weather statement, May 25, 2:57 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CDT MON MAY 25 2015
KSZ051-068-252030-
HARVEY KS-MCPHERSON KS-
257 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HESSTON...MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON AND MOUNDRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3800 9740 3805 9762 3830 9756 3830 9737
3817 9737 3817 9731
TIME...MOT...LOC 1957Z 197DEG 26KT 3811 9749
KETCHAMLocal storm report, May 25, 3:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CHENEY 37.63N 97.78W
05/25/2015 E1.00 INCH SEDGWICK KS FIRE DEPT/RESCUE
&&
VJPSpecial weather statement, May 25, 3:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT MON MAY 25 2015 KSZ083-252100- SEDGWICK KS- 319 PM CDT MON MAY 25 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 400 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER GODDARD...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE... CLEARWATER...SEDGWICK...COLWICH...GARDEN PLAIN...MOUNT HOPE... DOWNTOWN WICHITA...KECHI...ANDALE...BENTLEY...VIOLA...WEST WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND LAKE AFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3791 9769 3791 9723 3747 9743 3748 9770 TIME...MOT...LOC 2015Z 204DEG 32KT 3767 9756 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:02 AM CDT | Special Weather Statement | ICT | Barton | 28 min |
| May 25, 8:14 AM CDT | River Flood Warning | ICT | Wilson | 26 hr |
| May 25, 10:46 AM CDT | Areal Flood Warning | ICT | Cowley | 12 hr |
| May 25, 2:15 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| May 25, 2:42 PM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| May 25, 2:53 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| May 25, 2:57 PM CDT | Special Weather Statement | ICT | Harvey | 33 min |
| May 25, 3:19 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| May 25, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 23 min |
| May 25, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 36 min |
| May 25, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 30 min |
| May 25, 3:48 PM CDT | Special Weather Statement | ICT | Ellsworth | 42 min |
| May 25, 4:16 PM CDT | Special Weather Statement | ICT | McPherson | 44 min |
| May 25, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 25 min |
| May 25, 4:26 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 18 hr |
| May 25, 4:27 PM CDT | Tornado Warning | ICT | McPherson | 19 min |
| May 25, 4:45 PM CDT | Special Weather Statement | ICT | Rice | 45 min |
| May 25, 4:50 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 4 hr |
| May 25, 5:09 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| May 25, 5:39 PM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Rice, Saline | 4 hr |
| May 25, 5:52 PM CDT | Special Weather Statement | ICT | Sedgwick | 38 min |
| May 25, 6:14 PM CDT | Special Weather Statement | ICT | Ellsworth | 46 min |
| May 25, 6:23 PM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| May 25, 6:32 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.